Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 164, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 4, 2008, 11:00 AM CDT for Crawford County, Wisconsin; Allamakee County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2008, 11:00 AM CDT (16:00 UTC)
- Expired
- Aug 4, 2008, 11:34 AM CDT
- In force
- 34 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Allamakee County, IA, Crawford County, WI
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 11:06 AM CDT | HAIL 0.5 | 5 Sse Harpers Ferry, WI | MAXIMUM HAIL SIZE REACHED 5/8 INCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2467 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 041600
SVRARX
IAC005-WIC023-041645-
/O.NEW.KARX.SV.W.0164.080804T1600Z-080804T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT MON AUG 4 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
WESTERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 1145 AM CDT
* AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM WAUKON TO
MARQUETTE...MOVING EAST AT 39 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARPERS FERRY AROUND 1110 AM...
EASTMAN AROUND 1120 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4308 9116 4308 9137 4313 9144 4321 9137
4333 9110 4338 9090 4321 9087 4311 9079
4306 9095 4304 9096 4301 9104 4301 9115
TIME...MOT...LOC 1600Z 254DEG 34KT 4321 9133 4313 9114
4305 9110
$$
SHEA3 follow-up statements
000
WWUS53 KARX 041614
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 AM CDT MON AUG 4 2008
IAC005-WIC023-041645-
/O.CON.KARX.SV.W.0164.000000T0000Z-080804T1645Z/
ALLAMAKEE IA-CRAWFORD WI-
1113 AM CDT MON AUG 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM FOR
WESTERN CRAWFORD AND SOUTHEASTERN ALLAMAKEE COUNTIES...
NICKEL SIZED HAIL WAS REPORTED IN FAR SOUTHEAST ALLAMAKEE COUNTY
IOWA AT 1105 AM...SOUTH OF THE HARPERS FERRY AREA.
AT 1108 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL JUST NORTH OF THE
PRAIRIE DU CHIEN AREA ALONG THE WISCONSIN AND IOWA STATE LINE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EASTMAN AROUND 1120 AM...
STEUBEN AND BOYDTOWN AROUND 1125 AM...
LAT...LON 4308 9116 4308 9137 4313 9144 4321 9137
4333 9110 4338 9090 4321 9087 4311 9079
4306 9095 4304 9096 4301 9104 4301 9115
TIME...MOT...LOC 1612Z 254DEG 41KT 4315 9104
$$
SHEA000
WWUS53 KARX 041624
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1124 AM CDT MON AUG 4 2008
IAC005-041632-
/O.CAN.KARX.SV.W.0164.000000T0000Z-080804T1645Z/
ALLAMAKEE IA-
1124 AM CDT MON AUG 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLAMAKEE COUNTY
IS CANCELLED...
THE STRONGER STORMS HAVE MOVED INTO WISCONSIN SO THE IMMEDIATE
SEVERE WEATHER THREAT HAS ENDED. OTHER THUNDERSTORMS WILL CONTINUE
ACROSS PARTS OF NORTHEAST IOWA THROUGH NOON.
LAT...LON 4308 9116 4327 9106 4327 9092 4311 9079
4306 9095 4305 9111
TIME...MOT...LOC 1622Z 254DEG 41KT 4318 9089
$$
WIC023-041645-
/O.CON.KARX.SV.W.0164.000000T0000Z-080804T1645Z/
CRAWFORD WI-
1124 AM CDT MON AUG 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM FOR
WESTERN CRAWFORD COUNTY...
AT 1117 AM...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL WAS MOVING ACROSS CENTRAL PARTS OF CRAWFORD COUNTY...NEAR
EASTMAN. THIS STORM MAY ALSO PRODUCE SOME GUSTY WINDS UP TO 50 MPH.
RURAL AREAS BETWEEN EASTMAN AND BOSCOBEL WILL EXPERIENCE THE
HEAVIEST RAIN THROUGH NOON ALONG WITH A LARGE HAIL THREAT AND
DANGEROUS LIGHTNING.
LAT...LON 4308 9116 4327 9106 4327 9092 4311 9079
4306 9095 4305 9111
TIME...MOT...LOC 1622Z 254DEG 41KT 4318 9089
$$
SHEA000
WWUS53 KARX 041634
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 AM CDT MON AUG 4 2008
WIC023-041644-
/O.CAN.KARX.SV.W.0164.000000T0000Z-080804T1645Z/
CRAWFORD WI-
1134 AM CDT MON AUG 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THIS WARNING HAVE MOVED TO THE EAST...
TOWARDS THE BOSCOBEL AREA AND TOWARDS MUSCODA. THESE STORMS MAY
STILL PRODUCE HAIL UP TO PENNY SIZE AT TIMES.
ADDITIONAL WARNINGS MAY BE NEEDED TO THE EAST IF STORMS GROW IN
INTENSITY AGAIN.
LAT...LON 4308 9116 4327 9106 4327 9092 4311 9079
4306 9095 4305 9111
TIME...MOT...LOC 1634Z 254DEG 41KT 4322 9071
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:33 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 4, 7:33 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 733 AM CDT MON AUG 4 2008 .UPDATE...THIS MORNING WATER VAPOR IMAGERY AND WIND PROFILERS SHOW A 500 MB SHORT WAVE TROUGH MOVING NORTHEAST OF EASTERN NEBRASKA THIS MORNING. STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS TROUGH ACROSS NORTHWEST IOWA. NONE OF THE MODELS ARE REALLY HANDLING THIS SITUATION THAT WELL...SO I HAVE TO SHOOT FROM THE HIP AND LOOK AT THE VARIOUS PARAMETERS ON THE SPC RUC. WITH MOST UNSTABLE CAPES OF 3000 TO 4000 J/KG AHEAD OF THIS THUNDERSTORM COMPLEX...I SEE NO REASON WHY THIS COMPLEX WILL NOT CONTINUE TO MOVE TRHOUGH OUR AREA THIS MORNING. IT APPEARS THAT THE THUNDERSTORMS WILL MOVE INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA AROUND 14Z AND REACH THE MISSISSIPPI RIVER BETWEEN 1030 AM AND 11 AM. && .PREV DISCUSSION... /ISSUED 327 AM CDT MON AUG 4 2008/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST CONCERNS REMAIN ON PRECIPITATION CHANCES TODAY THROUGH TUESDAY ALONG WITH SEVERE WEATHER THREAT. 07Z SURFACE ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE OVER NORTHWEST IOWA...WITH WARM FRONT EXTENDING INTO THE FAR SOUTHWESTERN SECTIONS OF THE FORECAST AREA. AREA PROFILERS SHOWING SOUTHWESTERLY LOW LEVEL JET ACROSS IOWA FEEDING ELEVATED BAND OF CONVECTION FROM NEAR LA CROSSE INTO CENTRAL WISCONSIN ALONG THE EDGE OF THE CAPPING INVERSION. 04.00Z NCEP DETERMINISTIC MODELS SIMILAR IN THEIR SOLUTIONS WITH SHORTWAVE ROTATING OUT OF CANADIAN TROUGH FLATTENING THE RIDGE ACROSS THE NORTHERN TIER OF STATES. THIS ZONAL FLOW THEN SLOWLY TRANSITIONS TO A MORE NORTHWESTERLY FLOW FOR THE GREAT LAKES REGION BY TUESDAY AND WEDNESDAY. THE STRONGEST WAVE IN THE FLOW DROPS ACROSS THE AREA TUESDAY AND WILL PUSH THE THE FRONT SOUTH OF THE AREA. IN THE NEAR TERM...04.06Z RUC INDICATES LOW LEVEL JET TO VEER TO A MORE WESTERLY DIRECTION EARLY THIS MORNING. THUS EXPECT CONVECTION TO BUILD SOUTHEASTWARD INTO SOUTHERN WISCONSIN BEFORE EXITING LATER THIS MORNING. WEAK LOW PRESSURE WILL SLIDE NORTHEAST WITH WARM FRONT LIFTING NORTHWARD. ONCE MORNING CONVECTION EXITS THE AREA BETWEEN 11Z-13Z...WARM TEMPERATURES ALOFT WILL BE KEEP THE AREA CAPPED MOST OF THE DAY. WITH INSTABILITY INCREASING THIS AFTERNOON AND NEXT IMPULSE COULD SEE SOME SCATTERED CONVECTION DEVELOP. FRONTAL BOUNDARY WILL RESIDE FROM NORTHEAST IOWA INTO SOUTHWEST WISCONSIN TONIGHT. AS LOW LEVEL JET STRENGTHENS...POTENTIAL EXISTS FOR ANOTHER MCS TO DEVELOP ALONG/NEAR THE FRONT AND MOVE EASTWARD ACROSS THE AREA...ESPECIALLY AFFECTING NORTHEAST IOWA AND SOUTHWEST WISCONSIN. AS THIS UNFOLDS LATER TODAY...LATER SHIFTS MAY BE ABLE TO RAISE POPS INTO THE LIKELY CATEGORY FOR THE SOUTHERN SECTIONS OF THE FORECAST AREA. ON TUESDAY AS UPPER FLOW BECOME MORE NORTHWESTERLY ANOTHER SHORTWAVE DROPS ACROSS THE AREA. THIS WILL PUSH ATTENDANT COLD FRONT TO THE SOUTH OF THE AREA BY LATE AFTERNOON. BOTH GFS AND NAM SHOWING MODERATE INSTABILITIES DEVELOPING ACROSS THE SOUTHERN SECTIONS OF THE FORECAST AREA. WILL KEEP CHANCE POPS GOING WITH THE HIGHEST ACROSS THE SOUTH. THE FRONT GETS PUSHED SOUTH OF THE AREA TUESDAY NIGHT AS HIGH PRESSURE AND DRIER AIR ADVECT INTO THE AREA. DEW POINTS LOOK TO DROP BACK INTO THE 50S UNDER CLEAR SKIES. WILL HAVE TO WATCH FOR FOG POTENTIAL...ESPECIALLY GIVEN THE RECENT RAINS. FOR NOW WILL LEAVE OUT THE GRIDS. DID DROP TEMPERATURES A LITTLE IN THIS TIME FRAME BASED ON THE LOWER DEW POINTS AND CLEARING SKIES. QUIET AND SEASONABLE WEATHER THEN SETTLES IN WEDNESDAY AND WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. LONG TERM...THURSDAY THROUGH SUNDAY AREA WILL CONTINUE UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT. THUS EXPECT TEMPERATURES TO BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. MAINLY A DRY PERIOD IS EXPECTED WITH THE EXCEPTION OF A SHORTWAVE WAVE ON THURSDAY AFTERNOON...COMBINING WITH AFTERNOON INSTABILITIES TO GENERATE SOME SHOWERS ACROSS THE NORTHEASTERN ZONES AND THEN ANOTHER WAVE ON SUNDAY. PREVIOUS SET OF GRIDS HAVE THE WILL IN HAND AND THUS PLAN NO CHANGES TO THIS PERIOD. AVIATION...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS WEST CENTRAL... SOUTHWEST...AND CENTRAL WISCONSIN EARLY THIS MORNING...AND THEN MOVE OUT OF THE AREA BETWEEN 11Z AND 13Z. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS. FOR THE REMAINDER OF THE MORNING AND EARLY AFTERNOON...IT LOOKS LIKE THE AREA WILL BE UNDER A STRONG CAP. THE CAP THEN WILL WEAKEN AS SHORT WAVE TROUGH MOVES THROUGH THE REGION. AS THIS OCCURS... THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS THE COLD FRONT SINKS SOUTHWARD THROUGH THE AREA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. AT THIS TIME...IT LOOKS LIKE THESE THUNDERSTORMS MAY BE SOUTH OF THE TAF SITES...SO MAY LEAVE THUNDER OUT OF THE TAFS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE - BOYNE SHORT AND LONG TERM - RABERDING AVIATION - BOYNE
Hazardous weather outlook, Aug 4, 5:25 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 525 AM CDT MON AUG 4 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-051100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 525 AM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FRONT WILL MEANDER ACROSS SOUTHERN MINNESOTA AND CENTRAL WISCONSIN TODAY...AND THEN MOVE SLOWLY SOUTH INTO NORTHERN IOWA AND SOUTHERN WISCONSIN TONIGHT. SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ALONG THIS FRONT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE SOUTH OF A LINE FROM THE TWIN CITIES TO WISCONSIN RAPIDS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A FEW ISOLATED TORNADOES. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS MAY RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND STEEP TERRAIN...WHERE RAINFALL RUNOFF WILL BE ENHANCED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL CONTINUE TO PROVIDE A CHANCE OF THUNDERSTORMS ON TUESDAY AS YET ANOTHER WAVE OF LOW PRESSURE MOVES ALONG IT. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...BUT IT IS TOO EARLY TO ASCERTAIN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM TODAY THROUGH TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Local storm report, Aug 4, 9:28 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 AM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HAIL 4 E MARBLE ROCK 42.96N 92.79W
08/04/2008 E1.00 INCH FLOYD IA PUBLIC
LOTS OF HAIL PENNY TO QUARTER SIZED FROM FARMS EAST OF
TOWN.
&&
SHEALocal storm report, Aug 4, 9:46 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
946 AM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL 1 E MARBLE ROCK 42.96N 92.85W
08/04/2008 E1.00 INCH FLOYD IA LAW ENFORCEMENT
ALSO 50 MPH WIND GUSTS WITH A FEW TREES DOWN IN MARBLE
ROCK
0916 AM HAIL MARBLE ROCK 42.96N 92.87W
08/04/2008 E0.88 INCH FLOYD IA LAW ENFORCEMENT
0940 AM HAIL 2 SW CHARLES CITY 43.05N 92.70W
08/04/2008 E0.75 INCH FLOYD IA FIRE DEPT/RESCUE
&&
BROOKSLocal storm report, Aug 4, 10:18 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 AM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL 2 WSW IONIA 43.03N 92.49W
08/04/2008 E0.75 INCH CHICKASAW IA PUBLIC
MOST HAIL WAS SMALLER
&&
GLLocal storm report, Aug 4, 10:31 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1031 AM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM TSTM WND DMG 3 ESE CHARLES CITY 43.05N 92.62W
08/04/2008 FLOYD IA TRAINED SPOTTER
TWO 2-3 FOOT DIAMETER OAK TREES DOWNED WITH POWER LINES
DOWN AS WELL.
&&
DANBLocal storm report, Aug 4, 10:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 AM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL 1 WNW WAUCOMA 43.06N 92.05W
08/04/2008 E0.88 INCH FAYETTE IA PUBLIC
&&
GLLocal storm report, Aug 4, 10:46 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1046 AM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL 3 SSW SPARTA 43.90N 90.83W
08/04/2008 M0.88 INCH MONROE WI TRAINED SPOTTER
ALSO RECEIVED 1.15 INCHES OF RAIN IN 35 MIN...DELAYED
REPORT.
&&
BROOKSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:11 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 28 min |
| Aug 4, 8:56 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 64 min |
| Aug 4, 9:36 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw | 54 min |
| Aug 4, 10:11 AM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.